MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number PNS6F125BER
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 6f select was bent in multiple locations.Resistance was encountered while advancing the returned 6f select through the returned neuron max and the 6f select could not be advanced any further.The returned 6f select was advanced through a demonstration neuron max and out of the distal tip without an issue.Conclusions: evaluation of the returned 6f select revealed that the catheter shaft was slightly bent in multiple locations.These bends likely occurred due to forcefully advancement against resistance.However, during the functional test, the 6f select was through a demonstration neuron max and out of the distal tip without an issue.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.This report is associated with mfr report number: 3005168196-2018-02170.
 
Event or Problem Description
During preparation for a medical procedure, a neuron 6f select catheter (6f select) would not advance all the way through the distal tip of a neuron max 6f 088 long sheath (neuron max) on the back table; therefore, both neuron max and 6f select were not used in the procedure.The procedure was completed using a new neuron max and 6f select.There was no patient involved.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8035638
Report Number3005168196-2018-02169
Device Sequence Number1499189
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Catalogue NumberPNS6F125BER
Device Lot NumberF82694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005